Alert archive / Wyoming / Tornado Warnings in 2008

Tornado Warning 5, NWS Riverton, WY

June 18, 2008Natrona County, Wyoming

NWS Riverton, WY issued this tornado warning at Jun 18, 2008, 6:58 PM MDT for Natrona County, Wyoming. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2008, 6:58 PM MDT (00:58 UTC)
Expired
Jun 18, 2008, 7:45 PM MDT
In force
47 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Natrona County, WY

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:16 PM MDTTSTM WND GST 6110 Wnw Casper, WY
Jun 18, 7:24 PM MDTTORNADO1 N Bar Nunn, WYPUBLIC REPORTED A TORNADO ALONG INTERSTATE 25 JUST NORTH OF BARR NUNN.
Jun 18, 7:30 PM MDTHAIL 17 N Casper, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
3165 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 190059
TORRIW
WYC025-190145-
/O.NEW.KRIW.TO.W.0005.080619T0058Z-080619T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER...

* UNTIL 745 PM MDT

* AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOLDENEYE
  RESERVOIR...OR ABOUT 21 MILES NORTHWEST OF CASPER...MOVING   
SOUTHEAST AT 35 MPH. BASEBALL SIZE HAIL AND 70 MPH WINDS ARE ALSO 
LIKELY WITH THIS STORM.

* THE TORNADO WILL BE NEAR...
  NATRONA COUNTY AIRPORT BY 715 PM MDT...
  HOMA HILLS AND I25 MILE MARKER 200 BY 720 PM MDT...
  BAR NUNN...I25 EXIT 191 AND I25 EXIT 197 BY 725 PM MDT...
  JCT I25 AND HWY 20 BY 730 PM MDT...
  EVANSVILLE BY 735 PM MDT...
  EDNESS K WILKINS STATE PARK AND I25 EXIT 182 BY 740 PM MDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR HEAD AND BODY FROM FLYING
DEBRIS.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

DO NOT USE YOUR CAR TO ATTEMPT TO OUTRUN A TORNADO. MOTORISTS SHOULD
LOOK FOR SHELTER IN A SUBSTANTIAL BUILDING. AS A LAST RESORT...TAKE
COVER IN A DITCH OR LOW SPOT. OVERPASSES ARE NOT SAFE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4278 10607 4275 10607 4271 10609 4300 10680
      4317 10670 4297 10606 4288 10607 4287 10606
      4279 10606
TIME...MOT...LOC 0058Z 296DEG 30KT 4304 10662

$$

SKRBAC
3 follow-up statements
000 
WWUS55 KRIW 190111
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
709 PM MDT WED JUN 18 2008

WYC025-190145-
/O.CON.KRIW.TO.W.0005.000000T0000Z-080619T0145Z/
NATRONA WY-
709 PM MDT WED JUN 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES WEST OF HOMA
HILLS...OR ABOUT 15 MILES NORTHWEST OF CASPER...MOVING EAST AT 40 
MPH. BASEBALL SIZE HAIL...WINDS TO 70 MPH AND VERY HEAVY RAIN WILL
ALSO ACCOMPANY THIS STORM. THE VERY HEAVY RAIN MAY ALSO CAUSE 
FLOODING OF AREA WASHES AND SMALL STREAMS.

THE TORNADO WILL BE NEAR...
  HOMA HILLS...I25 EXIT 197 AND I25 MILE MARKER 200 BY 715 PM MDT...
  BAR NUNN AND I25 EXIT 191 BY 720 PM MDT...
  EVANSVILLE BY 725 PM MDT...
  I25 EXIT 182 BY 730 PM MDT...
  EDNESS K WILKINS STATE PARK BY 735 PM MDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

DO NOT USE YOUR CAR TO ATTEMPT TO OUTRUN A TORNADO. MOTORISTS SHOULD
LOOK FOR SHELTER IN A SUBSTANTIAL BUILDING. AS A LAST RESORT...TAKE
COVER IN A DITCH OR LOW SPOT. OVERPASSES ARE NOT SAFE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4278 10609 4294 10661 4311 10653 4308 10640
      4305 10631 4304 10626 4298 10609 4298 10607
      4279 10606
TIME...MOT...LOC 0109Z 290DEG 35KT 4299 10645

$$

SKRBAC
000 
WWUS55 KRIW 190130
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
729 PM MDT WED JUN 18 2008

WYC025-190145-
/O.CON.KRIW.TO.W.0005.000000T0000Z-080619T0145Z/
NATRONA WY-
729 PM MDT WED JUN 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR I25 EXIT 197...OR 
ABOUT 6 MILES NORTH OF EVANSVILLE...MOVING EAST AT 38 MPH. GOLFBALL
SIZE HAIL OR LARGER IS ALSO EXPECTED WITH THIS STORM ALONG WITH 
DAMAGING WINDS OVER 70 MPH AND VERY HEAVY RAIN. 

THE TORNADO WILL BE NEAR...
  EDNESS K WILKINS STATE PARK AND I25 EXIT 182 BY 735 PM MDT...

THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF
THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING.

IN ADDITION TO THE THREAT OF A TORNADO...DAMAGING HAIL AND WIND CAN
BE EXPECTED. GO TO A SAFE PLACE NOW

DO NOT USE YOUR CAR TO ATTEMPT TO OUTRUN A TORNADO. MOTORISTS SHOULD
LOOK FOR SHELTER IN A SUBSTANTIAL BUILDING. AS A LAST RESORT...TAKE
COVER IN A DITCH OR LOW SPOT. OVERPASSES ARE NOT SAFE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4289 10640 4305 10633 4304 10624 4298 10611
      4298 10606 4280 10606
TIME...MOT...LOC 0129Z 289DEG 33KT 4295 10624

$$

SKRBAC
000 
WWUS55 KRIW 190147
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
745 PM MDT WED JUN 18 2008

WYC025-190155-
/O.EXP.KRIW.TO.W.0005.000000T0000Z-080619T0145Z/
NATRONA WY-
745 PM MDT WED JUN 18 2008

...THE TORNADO WARNING FOR EAST CENTRAL NATRONA COUNTY EXPIRES AT 745
PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE. THE WESTERN EDGE OF THIS STORM MAY STILL PRODUCE 
UP TO ONE HALF INCH HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAIN ALONG 
THE FAR EAST CENTRAL NATRONA COUNTY BORDER UNTIL 755 PM. THE PUBLIC
REPORTED A TORNADO EARLIER WITH THIS STORM AS IT CROSSED INTERSTATE
25 NEAR BAR NUNN AROUND 724 PM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4289 10640 4305 10633 4304 10624 4298 10611
      4298 10606 4280 10606
TIME...MOT...LOC 0130Z 289DEG 33KT 4301 10621

$$

SKRBAC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:20 PM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 18, 3:20 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT WED JUN 18 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY

PATTERN REMAINS NEARLY THE SAME WITH RIDGING OVER THE
ROCKIES...WITH WEAK DISTURBANCES MOVING UP AND OVER IT...ALLOWING
FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND EAST
OF THE DIVIDE. THE BEST CHANCE FOR CONVECTION IN THE SHORT TERM APPEARS
TO BE LATE THIS AFTERNOON INTO TONIGHT...AS TWO DISTURBANCES
AFFECT THE AREA...AND INTERACT WITH DECENT INSTABILITY AND
MOISTURE AS WELL AS SHALLOW UPSLOPE CONDITIONS. SUBSIDENCE BEHIND THIS
MORNINGS DISTURBANCE SLOWED DEVELOPMENT EARLY THIS
AFTERNOON. HOWEVER...MID LEVEL DISTURBANCES CURRENTLY ACROSS
CENTRAL IDAHO AND NE NEVADA PUSHING EAST...WILL HELP CONVECTION FIRE
FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT. SOME OF THIS
CONVECTION IS EXPECTED TO LINGER PAST MIDNIGHT...ESPECIALLY OVER
EASTERN SECTIONS OF THE FORECAST AREA.

THE WEATHER REPEATS ITSELF ON THURSDAY...WITH RIDGING AND ANOTHER
WEAK FRONT PUSHING SOUTH...EAST OF THE DIVIDE. HOWEVER...PRECIPITABLE
WATER VALUES WILL BE SLIGHTLY LOWER...WITH LESS ACTIVITY EXPECTED...AND
CONFINED MORE TO THE NORTH...AND EASTERN SECTIONS WHERE BETTER
MOISTURE IS EXPECTED.

FRIDAY AND SATURDAY...THE UPPER LEVEL RIDGE THAT HAS BEEN
AFFECTING THE AREA FOR THE PAST SEVERAL DAYS...WILL STRENGTHEN
EVEN FURTHER...WHICH MEANS WARMER TEMPERATURES AND LITTLE OR NO
PRECIPITATION. HAVE KEPT SOME LOW POPS FOR FRIDAY AFTERNOON AND
EVENING ACROSS THE NORTH/NORTHEAST AND HAVE NO MENTION OF
CONVECTION ON SATURDAY AS MODELS HAVE LESS THAN 35 PERCENT MEAN RH
FROM 850 TO 500 MB.

WILL LIKELY SEE SOME LOWER 90S IN THE LOWER ELEVATIONS...EAST OF
THE DIVIDE ON SATURDAY...AS 700 MB WILL RANGE FROM 13 TO 16 DEG
CELSIUS. COULD SEE AN ISOLATED 90 DEGREE READING ON FRIDAY. THESE
WARM TEMPERATURES WILL CONTINUE TO ACCELERATE SNOMMELT AND COULD
CREATE SOME LOCAL FLOODING. REGARDLESS...RIVERS AND STREAMS...WILL
BE RUNNING HIGH AND FAST.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

MODELS CONTINUE IN FAIR AGREEMENT WITH LONG WAVE HIGH PRESSURE
RIDGE CENTERED IN MEXICO SOUTH OF ARIZONA AND NEW MEXICO EXTENDING
NORTH THROUGH THE ROCKIES INTO ALBERTA AND SASKATCHEWAN. LOW
CENTER IN EAST PACIFIC OFF BRITISH COLUMBIA COAST. MAIN FORECAST
PROBLEM WILL BE IMPACT OF WEAK SHORT WAVE TROUGHS IN SOUTHWEST
FLOW COMING OVER THE TOP OF THE RIDGE...AND THEIR IMPACT ON
POTENTIALLY CONVECTIVELY UNSTABLE AIR MASS OVER WESTERN AND
CENTRAL WYOMING. KEPT CHANCE FOR THUNDERSTORMS ACROSS THE NORTH IN
THE AFTERNOONS AND EVENINGS. LITTLE CHANGE IN TEMPERATURES
EXPECTED WITH STAGNANT FLOW PATTERN KEEPING AIR MASS IN PLACE.
MAIN DIFFERENCES IN MODELS IN WHETHER SHORT WAVES CAN NUDGE THE
TOP OF THE RIDGE TO THE EAST OR JUST RIDE OVER THE TOP OF THE
RIDGE. NO CLEAR WINNER SO WILL KEEP IDEA OF RIDGE HOLDING AND
SHORT WAVES TRAVELING TO THE NORTH OVER THE RIDGE. SHOULD BE A
GOOD PATTERN TO GET MUCH OF THE SNOW PACK TO MELT OFF THROUGH THE
PERIOD.

&&

.AVIATION...

WEAK COLD FRONT STRETCHING FROM THE BIGHORN MOUNTAINS TO EASTERN
FREMONT COUNTY THIS EVENING WILL ALLOW ISOLATED SHOWERS AND
THUNDERSTORMS TO LINGER ACROSS NATRONA COUNTY. VICINITY
THUNDERSTORMS ARE IN THE KCPR TAF THROUGH 03Z. SURFACE HIGH PRESSURE
WILL MOVE ACROSS THE REGION TONIGHT WITH CLEARING SKIES AND WINDS
BECOMING LIGHT AFTER MIDNIGHT. HIGH PRESSURE WILL PRODUCE VFR
CONDITIONS THURSDAY WITH CLEAR SKIES WEST OF THE DIVIDE AND FEW TO
SCATTERED CUMULUS CLOUDS EAST OF THE DIVIDE. STRONG SUNSHINE WILL
CAUSE BOUNDARY LAYER MIXING WITH LIGHT WINDS IN THE MORNING BECOMING
WEST TO NORTHWEST AT 10 TO 20 KT IN THE AFTERNOON...EXCEPT IN THE
BIGHORN BASIN WHERE WINDS WILL REMAIN BELOW 10 KT.

&&

.FIRE WEATHER...

A RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
PATTERN THROUGH THE WEEKEND. A WEAK COLD FRONT THAT AFFECTED
AREAS EAST OF THE DIVIDE WILL WASH OUT TONIGHT.  HOWEVER ANOTHER
WEAK...SHALLOW COLD FRONT WILL PUSH SOUTH...EAST OF THE DIVIDE ON
THURSDAY.  THIS WILL HELP KEEP TEMPERATURES FROM SOARING TOO MUCH
AND KEEP MINIMUM RELATIVE HUMIDITIES IN CHECK...BUT A BIT LOWER
THAN THIS AFTERNOON. DISTURBANCES ROUNDING THE RIDGE...COMBINED BY
AN UNSTABLE ATMOSPHERE WILL RESULT IN ISOLATED TO LOCALLY
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN AND
AREAS EAST OF THE DIVIDE TONIGHT THROUGH THURSDAY NIGHT.
HOWEVER...THE ACTIVITY ON THURSDAY IS EXPECTED TO BE CONFINED MORE
TO THE NORTH...AND JOHNSON AND NATRONA COUNTIES. RELATIVELY LIGHT
WINDS...VERY WARM CONDITIONS AND CRITICALLY LOW RH IS EXPECTED
FRIDAY AND SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WM
LONG TERM...C.BAKER
AVIATION...SMITH
FIRE WEATHER...WM
Hazardous weather outlook, Jun 18, 5:01 AM MDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
501 AM MDT WED JUN 18 2008

WYZ001>020-022>030-191101-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
501 AM MDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL MOVE INTO THE THIS MORNING AND EARLY
AFTERNOON.  SLIGHTLY COOLER AND SOMEWHAT MOIST AIRMASS WILL MOVE IN
BEHIND THE FRONT.  THIS WILL INCREASE THE THUNDERSTORM THREAT EAST
OF THE DIVIDE TODAY AND THIS EVENING.  THE PRIMARY THREATS WILL BE
HAIL...GUSTY WINDS TO 50 MPH AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY. THE MAIN
THREATS WITH THESE STORMS WILL BE LIGHTNING...AND POTENTIALLY GUSTY
WINDS WITH SMALL HAIL.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY
WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 18, 4:55 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
455 PM MDT WED JUN 18 2008

WYZ020-190000-
NATRONA COUNTY LOWER ELEVATIONS-
455 PM MDT WED JUN 18 2008

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 20...OR 19 MILES
NORTHWEST OF CASPER...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL NATRONA COUNTY...INCLUDING THE LOCATIONS OF U.S.
HWY 20/26 MILE MARKER 20...GOLDENEYE RESERVOIR...I25 MILE MARKER
200...ANTELOPE HILLS AND I25 EXIT 210...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD THIS STORM INCREASE IN STRENGTH.

LAT...LON 4325 10631 4303 10615 4285 10669 4301 10681
TIME...MOT...LOC 2255Z 241DEG 18KT 4297 10664

LIPSON
Special weather statement, Jun 18, 5:19 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
519 PM MDT WED JUN 18 2008

WYZ009>011-190015-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
519 PM MDT WED JUN 18 2008

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF U.S. HWY 16 MILE MARKER
70...OR 8 MILES SOUTHWEST OF BUFFALO...MOVING EAST AT 20 MPH.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 196 MILE MARKER 290...I25 MILE MARKER 290...I90 EXIT 65...
I90 EXIT 69...I90 EXIT 73 AND I90 EXIT 77...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE FUTURE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD THIS THUNDERSTORM
INCREASE IN SEVERITY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4435 10631 4411 10635 4418 10695 4436 10692
TIME...MOT...LOC 2319Z 275DEG 18KT 4426 10680

LIPSON
Special weather statement, Jun 18, 5:43 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
543 PM MDT WED JUN 18 2008

WYZ007>009-017-020-190045-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-NATRONA COUNTY
LOWER ELEVATIONS-OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
543 PM MDT WED JUN 18 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COTTONWOOD PASS...OR 42
MILES SOUTHEAST OF THERMOPOLIS...MOVING EAST AT 34 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN FREMONT AND NORTHWESTERN NATRONA COUNTIES...
INCLUDING THE LOCATION OF RED WALL...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10654 4321 10658 4332 10756 4349 10754
TIME...MOT...LOC 2343Z 274DEG 30KT 4340 10742

LIPSON
Local storm report, Jun 18, 6:27 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
627 PM MDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             55 E BOYSEN STATE PARK  43.40N 107.08W
06/18/2008  E2.75 INCH       NATRONA            WY   AIRPLANE PILOT

&&

TBAKER
Special weather statement, Jun 18, 6:41 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
641 PM MDT WED JUN 18 2008

WYZ023-024-190200-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-
641 PM MDT WED JUN 18 2008

ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE CENTRAL STAR
VALLEY AND WYOMING RANGE THROUGH 8 PM.  EXPECT BRIEF LIGHT RAIN AND
GUSTY WINDS TO 35 MPH AND A FEW LIGHTNING STRIKES.

TWB
Local storm report, Jun 18, 6:44 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
644 PM MDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 S BUFFALO             44.30N 106.72W
06/18/2008  M0.88 INCH       JOHNSON            WY   TRAINED SPOTTER

&&

TBAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:26 PM MDTSevere Thunderstorm WarningRIWNatrona64 min
Jun 18, 6:38 PM MDTSevere Thunderstorm WarningRIWJohnson37 min
Jun 18, 6:39 PM MDTSevere Thunderstorm WarningRIWNatrona36 min
Jun 18, 7:59 PM MDTSpecial Weather StatementRIWSublette61 min
Jun 19, 12:05 PM MDTSpecial Weather StatementRIWJohnson40 min
Jun 19, 12:31 PM MDTSpecial Weather StatementRIWNatrona59 min
Jun 19, 12:37 PM MDTSpecial Weather StatementRIWSheridan53 min
Jun 19, 12:44 PM MDTSevere Thunderstorm WarningRIWJohnson20 min
Jun 19, 1:34 PM MDTSevere Thunderstorm WarningRIWNatrona41 min
Jun 19, 1:41 PM MDTSpecial Weather StatementRIWHot Springs64 min
Jun 19, 2:14 PM MDTSevere Thunderstorm WarningRIWNatrona61 min
Jun 19, 2:56 PM MDTSpecial Weather StatementRIWHot Springs64 min
Jun 19, 4:51 PM MDTSpecial Weather StatementRIWBig Horn54 min
Jun 19, 5:24 PM MDTSpecial Weather StatementRIWBig Horn51 min
Jun 19, 5:53 PM MDTSevere Thunderstorm WarningRIWBig Horn52 min

Nearby

Tornado Warnings in Wyoming, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.